Alert archive / Tennessee / Flood Watches in 2011
Flood Watch 3, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at Dec 4, 2011, 3:05 AM CST for 5 counties in Tennessee. It took effect at Dec 4, 2011, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 3:05 AM CST (09:05 UTC)
- In effect from
- Dec 4, 2011, 6:00 PM CST
- Expired
- Dec 5, 2011, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WGUS64 KOHX 040905 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CST SUN DEC 4 2011 ...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST MIDDLE TENNESSEE SUNDAY NIGHT AND MONDAY... .A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO NORTHWEST MIDDLE TENNESSEE SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. TNZ005-006-022>024-041715- /O.NEW.KOHX.FA.A.0003.111205T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS- 305 AM CST SUN DEC 4 2011 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND STEWART. * FROM THIS EVENING THROUGH MONDAY AFTERNOON * A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. * THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JLM
3 follow-up statements
763 WGUS64 KOHX 041839 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 1239 PM CST SUN DEC 4 2011 ...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST MIDDLE TENNESSEE TONIGHT AND MONDAY... .A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO NORTHWEST MIDDLE TENNESSEE THROUGH MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. TNZ005-006-022>024-050600- /O.CON.KOHX.FA.A.0003.111205T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS- 1239 PM CST SUN DEC 4 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND STEWART. * FROM 6 PM CST THIS EVENING THROUGH 6 PM CST MONDAY. * A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. * THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 13
609 WGUS64 KOHX 050308 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 908 PM CST SUN DEC 4 2011 ...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST MIDDLE TENNESSEE TONIGHT AND MONDAY... .A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO NORTHWEST MIDDLE TENNESSEE THROUGH MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. TNZ005-006-022>024-051115- /O.CON.KOHX.FA.A.0003.000000T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS- 908 PM CST SUN DEC 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND STEWART. * THROUGH MONDAY AFTERNOON * A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. * THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 21
780 WGUS64 KOHX 050924 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 324 AM CST MON DEC 5 2011 ...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST MIDDLE TENNESSEE TODAY... .A SLOW MOVING COLD FRONT IS BRINGING EXTENSIVE RAINFALL TO NORTHWEST MIDDLE TENNESSEE. RAIN GAGES OVER THE AREA INDICATE FROM .50 TO 1.50 INCHES OF RAIN HAS FALLEN IN THE WATCH AREA IN THE PAST 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE TODAY. THIS RAINFALL MAY CAUSE STREAMS... CREEKS AND LOW LYING AREAS TO FLOOD. TNZ005-006-022>024-060000- /O.CON.KOHX.FA.A.0003.000000T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS- 324 AM CST MON DEC 5 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND STEWART. * THROUGH THIS AFTERNOON * A SLOW MOVING COLD FRONT IS BRINGING EXTENSIVE RAINFALL TO NORTHWEST MIDDLE TENNESSEE. RAIN GAGES OVER THE AREA INDICATE FROM .50 TO 1.50 INCHES OF RAIN HAS FALLEN IN THE WATCH AREA IN THE PAST 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE TODAY. * THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JLM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Dec 3, 11:35 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 3, 11:35 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1135 PM CST SAT DEC 3 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION... COLD FRONT WILL CONTINUE TO APPROACH THE REGION...SETTING UP JUST EAST OF THE MS RIVER BY SUNDAY AFTERNOON...STALLING THERE INTO EARLY MONDAY. MAIN MOISTURE AXIS WILL REMAIN CLOSE TO BOUNDARY... KEEPING LOWER CEILINGS/PCPN MAINLY IN ITS IMMEDIATE VICINITY. A FEW SHOWERS WILL DEVELOP NEAR BNA IN THE AFTERNOON...BECOMING MORE WIDESPREAD IN THE EVENING. PROCESS WILL BE MUCH SLOWER CSV. OVERALL...VFR CONDITIONS WILL LARGELY DOMINATE...WITH MVFR CEILINGS MOVING IN TOWARD DAYS END. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 3, 4:55 AM CST, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CST SAT DEC 3 2011 TNZ005>008-022>027-056>060-093-094-041100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- WAYNE-LAWRENCE- 455 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A THREAT OF FLOODING AS AN APPROACHING COLD FRONTAL SYSTEM KICKS OFF EXTENSIVE RAIN AND SHOWERS OVER THE WESTERN COUNTIES FROM SUNDAY THROUGH TUESDAY. THE GREATEST POTENTIAL FOR HEAVY RAINFALL IS EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. THIS MAY CAUSE FLASH FLOODING AS WELL AS SIGNIFICANT RISES ON AREA RIVERS. RAIN SHOULD END TUESDAY NIGHT. AS COLD AIR FLOWS INTO THE AREA BEHIND THE FRONT ON TUESDAY NIGHT... RAIN WILL CHANGEOVER TO SNOW. SIGNIFICANT SNOWFALL AMOUNTS ARE NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ009>011-028>034-061>066-075-077>080-095-041100- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 455 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN APPROACHING COLD FRONTAL SYSTEM WILL KICK OFF EXTENSIVE RAIN AND SHOWERS OVER THE EASTERN COUNTIES FROM LATE SUNDAY THROUGH TUESDAY. THE GREATEST POTENTIAL FOR HEAVY RAINFALL IS FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. THIS RAINFALL MAY CAUSE FLASH FLOODING AS WELL AS SIGNIFICANT RISES ON AREA RIVERS. RAIN SHOULD END TUESDAY NIGHT. AS COLD AIR FLOWS INTO THE AREA BEHIND THE FRONT ON TUESDAY NIGHT... RAIN WILL CHANGEOVER TO A MIXTURE OF RAIN AND SNOW. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. JLM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.